Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Neurology Topics
|jackie1213 - Tue Aug 07, 2007 1:21 pm||
i am a 22 year old female. For a couple of months i've been having a "lack of oxygen flow" type feeling in my right armpit area whenever i exercised. Lately it has been happening more as i just sit. I have also had a wrist injury while playing tennis and it still slightly hurts (i'm not sure if this has anything to do with it).
Anyway, suddenly, about a couple of days ago, i noticed a tingling feeling between my thumb area and index finger area. It feels just like when i hit my "funny bone"
i am overweight (150lbs) and 5' 1'' .
Thank you so much for your time
|Marceline F, RN - Mon Aug 13, 2007 12:52 am||
I notice that you mention that you have noted your symptoms when you are exercising. In thinking back recently, have you possibly strained your right arm during one of your workouts? Most people are right handed, and tend to rely heavily on their dominant side for support. This can be very apparent during certain types of exercises. Are you lifting free weights? Are you doing pull-ups or push-ups? A muscle strain can contribute to the feelings you are having. So can a partial subluxation in your neck relative to a severe muscle strain. I would suggest you first give your arm a rest for a week or so from strenuous exercise, and try alternating applications of heat and cold to your upper back on the right side. If rest makes the symptoms lessen, you may wish to rest that arm until the symptoms have dissipated completely. If at any time, however, the symptoms are worse, change in the intensity or quality of the pain, or you lose functionality, I suggest you present to the local ER or to your primary MD for formal evaluation. OTC meds such as Tylenol (namebrand) or Motrin (namebrand) or their generic counterparts may alleviate some of the discomfort.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.